Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 252, NWS Baltimore/Washington

July 4, 20085 counties in Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 4, 2008, 2:55 PM EDT for 5 counties in Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2008, 2:55 PM EDT (18:55 UTC)
Expired
Jul 4, 2008, 3:45 PM EDT
In force
50 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Culpeper County, VA, Madison County, VA, Page County, VA, Rappahannock County, VA, Warren County, VA

The radar

The Sterling radar (KLWX), 75 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KLWX 041855
SVRLWX
VAC047-113-139-157-187-041945-
/O.NEW.KLWX.SV.W.0252.080704T1855Z-080704T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
255 PM EDT FRI JUL 4 2008

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CULPEPER COUNTY IN NORTHERN VIRGINIA...
  NORTHWESTERN MADISON COUNTY IN NORTHWEST VIRGINIA...
  NORTHEASTERN PAGE COUNTY IN NORTHWEST VIRGINIA...
  RAPPAHANNOCK COUNTY IN NORTHWEST VIRGINIA...
  SOUTHWESTERN WARREN COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BIG MEADOWS...AND
  MOVING NORTHEAST AT 34 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPERRYVILLE...

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3887 7817 3856 7801 3845 7844 3871 7856
TIME...MOT...LOC 1855Z 242DEG 30KT 3858 7837

$$

BJL
1 follow-up statement
000 
WWUS51 KLWX 041917
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
317 PM EDT FRI JUL 4 2008

VAC047-113-139-157-187-041945-
/O.CON.KLWX.SV.W.0252.000000T0000Z-080704T1945Z/
MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-WARREN VA-
317 PM EDT FRI JUL 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN WARREN...RAPPAHANNOCK...NORTHEASTERN PAGE...WEST
CENTRAL CULPEPER AND NORTH CENTRAL MADISON COUNTIES...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PANORAMA...OR 18 MILES SOUTH OF FRONT ROYAL...MOVING
NORTHEAST AT 32 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOSTON...WOODVILLE...FOURWAY...FIVE FORKS...FIVE FORKS
RAPPAHANNOCK...CASTLETON...ROCK MILLS...BROWNTOWN...WASHINGTON AND
ARCO

LAT...LON 3886 7816 3880 7813 3879 7813 3879 7812
      3856 7801 3846 7838 3875 7847 3882 7829
      3882 7828 3887 7818
TIME...MOT...LOC 1917Z 241DEG 28KT 3869 7827

$$

BJL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:04 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jul 4, 11:04 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 AM EDT FRI JUL 4 2008

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS THE MID ATLANTIC THROUGH THE
HOLIDAY WEEKEND. CONDITIONS WILL REMAIN UNSETTLED INTO THE FIRST
PART OF NEXT WEEK. A SECOND FRONTAL BOUNDARY WILL MOVE ACROSS THE
AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A COUPLE OF UPPER MVC/S SLIDING THRU THE MID ATLNC REGION THIS MRNG.
ONE EXITING THE REGION ACROSS ERN PA/NJ...WHICH BROUGHT THE -SHRA/S
OVER MD/NOVA EARLIER THIS MRNG. ANOTHER OVER THE PBZ REGION
RESPONSIBLE FOR LARGE STRATIFORM -SHRA REGION WHICH IS DISSIPATING
AT THE SEEMS OVER TIME...OR BECOMING MORE ORGANIZED /DEPENDING ON
PERSPECTIVE/. CURRENT PERSPECTIVE IS THAT THE UPPER MESO LOW HAS
DEVELOPED A BAND OF FRONTOGENETICAL FORCING THAT IS PUSHING A THIN
LINE OF PRECIP INTO THE WRN BNDRY OF THE CWA...STRETCHING BACK
ACROSS THE SRN APLCHN SPINE. THIS FEATURE...ALONG W/ THE STALLED
BNDRY LAID ACROSS THE I-64 CRDR OF NRN VA MAY BE THE FOCUS FOR
INITIATION OF SEMI-ORGANIZED CONVN BY EARLY-MID AFTN. A 30-40KT
MEAN STEERING FLOW WILL KEEP THIS ACTIVITY MOVING AT A STEADY PACE
ACROSS THE REGION...AS W/ LATER TSTM ACTIVITY INTO THE EVNG HRS.

THE ATMS OVER THE MID ATLNC WILL CONTINUE TO SLOWLY DESTABILIZE...
OUTSIDE OF THE PTMC HILANDS...WHICH WILL LIKELY REMAIN OVC AND
SHOWERY THRUOUT THE DAY. SFC DWPNTS STEADY IN THE M60S...W/ 12Z
SNDG VALUES FOR PWATS NEAR 1.5...AND A FAIRLY MOIST COLUMN THRU
400MB. DOWNBURST POTNL /THO APPARENTLY CUT DOWN/ WILL STILL BE AN
ISSUE W/ ENOUGH RANDOM LAYERS OF DRY AIR THRU THE COLUMN AND SLIGHT
REGIME CHANGE AS THE MAIN UPPER TROF NEARS THE REGION...AND SMALLER
SCALE WAVES /ASCTD W/ THE MCV-MESO LOW/ PUSH ACROSS THE AREA. INSTAB
WILL BE SCT/D AND TO VARYING DEGREES FROM A FEW HUNDRED J/KG /AS A
WHOLE ACROSS THE AREA/ TO PEAKS OF 1200-1800 IN LOCALIZED AREAS THAT
EXPERIENCE MORE CLEARING OVER THE NEXT COUPLE OF HRS. W/ THIS MRNG/S
ACTIVITY ACROSS NRN MD /KEEPING THE NRN SHENDH VALLEY BKN-OVC/ THE
BEST CHNCS LOOKS TO BE ACROSS THE SRN FORECAST AREA...FROM THE SRN
SHENDH VALLEY ACROSS THE KCHO AREA AND EVEN INTO THE I-95 CRDR. IF
MTN CONVTVE INITIATION OCCURS NEAR THE I-81/I-66 INTERSECTION...AS
LOCAL MODELS INDICATE...SEMI-ORGANIZED CONVTVE BANDS SHLD THEN BE
ENTRENCHED IN THE MID LEVEL STEERING FLOW AND SLIDE E/WRD INTO THE
BETTER CONVTVE PARMS OF HEATING/MOISTURE. ISLTD SVR WILL BE PSBLE
AND CERTAINLY NOT RULED OUT FOR ANY LOCALE...INTO THE LATE EVNG AND
OVRNGHT HRS. TONIGHT /NEAR AND AFTER SUNSET/ IS STILL VERY UNCERTAIN
BECAUSE THE AFTN CONVTN WILL LIKELY BE THE DECIDER OF HOW MUCH
STRATIFORM RAIN DEVELOPS...THE COVERAGE AND SPEED. WILL KEEP CLOSE
WATCH OF THE PROGRESSION OF AFTN ACTIVITY TO DETERMINE THE EFFECTS
ON THE EVNG/NIGHTTIME.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM SATURDAY/...
CONVECTION EXPECTED TO PROGRESS EASTWARD TOWARD DELMARVA...AND
DEVELOP NORTHWARD IN PENNSYLVANIA AS THE MID LEVEL TROUGH DEVELOPS
OVER THE OHIO VALLEY TONIGHT.

BAROCLINIC ZONE EXPECTED TO SHIFT SOUTH TONIGHT...OWING TO LOWER
PRESSURES ACROSS SOUTHERN VIRGINIA WHICH DEVELOP DURING THE
AFTERNOON DUE TO DIFFERENTIAL HEATING. THIS MAY LEAD TO PATCHY FOG
AFTER THE RAINS...DESPITE CLOUD COVER.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE MEDIUM RANGE FORECAST WILL BE UNDER THE INFLUENCE OF THE
STALLED SURFACE BOUNDARY OVER THE REGION WITH THE UPPER LOW AND
TROUGH AXIS SWINGING THROUGH. A SERIES OF SHORT WAVE IMPULSES AT
THE SURFACE AND ALOFT WILL RIDE ALONG THE FRONT THROUGH THE
WEEKEND.

THE MAIN CHALLENGE WITH THIS SYSTEM REMAINS WITH THE POTENTIAL OR
LACK OF POTENTIAL FOR SEVERE WEATHER. EXTENSIVE CLOUD COVER IS
EXPECTED SATURDAY AND SUNDAY BEFORE GRADUALLY IMPROVING ON MONDAY AS
THE FRONT DISSIPATES. HOWEVER...TIME BETWEEN IMPULSES COULD ALLOW
FOR SOME BREAKS IN THE CLOUDS. THAT WOULD ENHANCE LOW LEVEL
INSTABILITY TO INCREASE CAPE VALUES. OTHERWISE...STORMS WILL RELAY
ON STEEPENED LAPSE RATES WITH A COLD POOL...INCREASING WIND SHEAR
AHEAD OF APPROACHING MID LEVEL TROUGHS AND WAVES...AND MESOSCALE
BOUNDARIES LINGERING FROM ONGOING OR RECENT STORMS. PRECIPITABLE
WATER VALUES INCREASE TO BETWEEN 1.75 AND 2.0 INCHES. THIS IS NOT
EXCEPTIONALLY HIGH FOR JULY...BUT SEVERAL WAVES COULD LEAD TO SOME
FLOODING PROBLEMS. THIS IS ESPECIALLY TRUE WITH RELATIVELY WEAK
STORM MOTION AND TRAINING STORMS.

WHILE THERE IS DISCREPANCY IN WHEN THE STALLED FRONT WILL FINALLY
EXIT/DISSIPATE...MONDAY LOOKS TO REMAIN ON THE CLOUDY SIDE WITH
CHANCE POPS.

A SURFACE LOW WILL TRACK EAST ACROSS THE GREAT LAKES
TUESDAY...DRAGGING A COLD FRONT EAST TOWARDS THE MID ATLANTIC FOR
WEDNESDAY. HIGH PRESSURE OFF THE SOUTHEAST COAST WILL FEED IN A
WARMER AND MORE HUMID AIRMASS FOR THE EARLY TO MIDDLE WORK WEEK.
THIS WILL ALL COMBINE FOR A CONTINUATION OF THE UNSETTLED PATTERN
THROUGH THE REMAINDER OF THE LONG RANGE FORECAST.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
AREA AIRPORTS MAINLY UNDER SCT-BKN MID CLOUD DECKS...BUT THE MID
ATLNC JUST IN A LULL PERIOD IN BTWN SYSTEMS. AN APPROACHING LOW
COMBINED W/ A STALLED FRONTAL BNDRY IS EXPECTED TO DEVELOP SCT/D TO
ISL/D CONVTN THRU THE AFTN HRS. THE I-95 CRDR MAY SEE INTERMITTENT
TSTM BANDS ANYWHERE FROM MID AFTN...INTO THE LATE NIGHT HRS. MUCH
UNCERTAINTY SINCE THE MRNG CLD COVER HAS DIMINISHED THE INSTABILITY
TO A DEGREE...THO STEADY BREAKS AND WARMING SFC TEMPS SHLD SLOWLY
CHANGE THE ATMS THRU THE EARLY AFTN. OVERNGHT...BESIDES INTERMITTENT
-SHRA...VSBYS/CIGS ARE EXPTD TO DROP /AT LEAST INTO MVFR CONDS/ AFT
6Z W/ ANOTHER LL MOISTURE SURGE INTO THE REGION.

WHILE THE FRONT WILL DISSIPATE EARLY NEXT WEEK...SOUTHERLY WINDS
WILL BRING A WARM AND HUMID AIRMASS AS WELL AND LINGERING
PRECIPITATION CHANCES TO THE REGION THROUGH THE MID WEEK.

&&

.MARINE...
QUIET ON THE WATERS TODAY...ALTHOUGH CHANGES WILL OCCUR QUICKLY IF
TSTM ACTIVITY DEVELOPS BACK TWRD THE WEST. CRNTLY...LIGHT RAINFALL
ACRS THE SHENDH MAY GIVE WAY TO DEVELOPING TSTMS BY MID
AFTN...PROGRESSING TWRD THE CHESPKE/TIDL PTMC INTO THE LATE
AFTN/EARLY EVNG. LIGHT WINDS AND BKN CLOUD COVER SHLD LINGER OVER
THE WATERS AS A WHOLE...THO SCT/D TSTMS WILL CREATE THEIR OWN ENVRMT
W/ GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. MARINERS...KEEP
A CLOSE WATCH ON THE WX UPDATES THRU THE AFTN.

A STALLED FRONTAL BOUNDARY WILL REMAIN OVER THE MID ATLANTIC
THROUGH THE WEEKEND...BRINGING PERIODS OF SHOWERS AND
THUNDERSTORMS THROUGH MONDAY. THE STRONGER STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS IN EXCESS OF 30 KNOTS.

WHILE THE FRONT WILL DISSIPATE EARLY NEXT WEEK...SOUTHERLY WINDS
WILL BRING A WARM AND HUMID AIRMASS AS WELL AND LINGERING
PRECIPITATION CHANCES TO THE REGION THROUGH THE MID WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAR
NEAR TERM...GMS
SHORT TERM...ROGOWSKI
LONG TERM...SAR
AVIATION...GMS/SAR
MARINE...GMS/SAR
Hazardous weather outlook, Jul 4, 12:34 PM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT FRI JUL 4 2008

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
051645-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1234 PM EDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
CROSSING THE INTERSTATE 95 CORRIDOR AND THE CHESAPEAKE BAY FROM
THE MID AFTERNOON INTO THE EVENING HOURS. DANGEROUS CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS WILL BE
POSSIBLE. THE STRONGEST ACTIVITY MAY ALSO CONTAIN LOCALLY DAMAGING
WINDS AND LARGE HAIL. SPECIAL MARINE WARNINGS MAY BECOME NECESSARY
ON THE WATERS. THE MOST PROBABLE TIME FOR THESE THUNDERSTORMS IS
FROM 4 PM TO 8 PM ALONG THE INTERSTATE 95 CORRIDOR...6 PM TO 10 PM
FURTHER EAST CLOSER TO THE BAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL STALL OVER THE MID ATLANTIC THROUGH THE
WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THIS BOUNDARY THROUGH SUNDAY. A FEW OF THE STORMS
MAY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS...ALONG WITH
SLOW STORM MOVEMENT...COULD LEAD TO SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-051645-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1234 PM EDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN WEST VIRGINIA AND WESTERN MARYLAND THROUGH THE AFTERNOON
HOURS...SPREADING INTO THE SHENANDOAH VALLEY AND NORTH CENTRAL
MARYLAND BY LATE AFTERNOON AND INTO THE EVENING. THIS ACTIVITY IS
EXPECTED TO SPREAD EASTWARD TOWARD INTERSTATE 95 DURING THE MID
TO LATE AFTERNOON. THUNDERSTORMS THIS AFTERNOON ALONG THE BLUE
RIDGE...EASTWARD INTO THE WESTERN DC SUBURBS AND PIEDMONT OF NORTH
CENTRAL VIRGINIA WILL HAVE THE POTENTIAL FOR LOCALLY DAMAGING
WINDS AND LARGE HAIL. THE MOST PROBABLE TIME FOR THIS ACTIVITY IS
BETWEEN 2 PM AND 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL STALL OVER THE MID ATLANTIC THROUGH THE
WEEKEND. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THIS BOUNDARY THROUGH SUNDAY. A FEW OF THE STORMS
MAY BECOME SEVERE...AND WILL HAVE THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY DOWNPOURS...ALONG WITH
SLOW STORM MOVEMENT...COULD LEAD TO SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 4, 2:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT FRI JUL 4 2008

VAZ027-029-038>040-041915-
GREENE VA-MADISON VA-PAGE VA-RAPPAHANNOCK VA-SHENANDOAH VA-
238 PM EDT FRI JUL 4 2008

...STRONG THUNDERSTORMS TO AFFECT GREENE...MADISON...PAGE...
RAPPAHANNOCK AND SHENANDOAH COUNTIES...

AT 238 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES EAST OF NETHERS...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...BRIEF
HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING.

THE COMMUNITIES OF WILL BE AFFECTED BY THIS STORM.

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:39 PM EDTSevere Thunderstorm WarningLWXCulpeper, Madison, Rappahannock51 min
Jul 4, 4:23 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier52 min
Jul 4, 4:29 PM EDTSpecial Marine WarningLWX2 hr
Jul 4, 4:54 PM EDTSevere Thunderstorm WarningLWXPrince William, Stafford51 min
Jul 4, 5:10 PM EDTSevere Thunderstorm WarningLWXOrange, Spotsylvania, City of Fredericksburg50 min
Jul 4, 5:13 PM EDTSpecial Marine WarningLWX92 min
Jul 4, 5:49 PM EDTSevere Thunderstorm WarningLWXKing George, Stafford41 min
Jul 4, 5:53 PM EDTSpecial Marine WarningLWX97 min
Jul 4, 5:59 PM EDTSpecial Marine WarningLWX2 hr
Jul 4, 6:22 PM EDTSpecial Marine WarningLWX46 min
Jul 4, 6:36 PM EDTSevere Thunderstorm WarningLWXKing George24 min
Jul 4, 7:50 PM EDTSpecial Marine WarningLWX55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.